MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 7052HP WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 7052HP WASHER/DISINFECTOR
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch (b)(4), "our amsco 7052 washer has the robot accessory washer option on it, which uses a special washing rack in it.The 7052 holds the racks down to the water nozzle using twin rollers in the middle of the machine, which hold onto a flange on the washing rack.The robot rack that we have has the flange only on two sides.The problem that we have found is that the rack can be inserted into the washer with flanges in the forward to back configuration instead of the side to side, which doesn't allow the rollers to grab the wash rack.With the rollers disengaged, the wash rack is free to float around in the washer when water flows out of the central post.This raises the potential for damage in the machine.The previous washer rack design we have has the flange all the way around the water attachment post and holds the cart down on the side rails, so the orientation of the rack isn't important." no report of injury.
 
Additional Manufacturer Narrative
The racks were designed with flanges only on the left and right sides of their water inlet which is located at the center bottom of the rack.This is due to the presence of the filter housing that is attached to the water inlet.For other types of racks that do not require a water filter, flanges can be all around their water inlet.When the rack is inserted into the washer correctly, the brackets on the washer's central water inlet at the bottom of the chamber will grip the rack flanges and secure the rack in place during cycles.The steris account manager contacted the user facility to offer in-service training on the proper rack loading procedures however, the user facility declined.The racks and the 7052hp washer/disinfector were confirmed to be operating properly and the unit was returned to service.Steris evaluated the reported event and determined it does not meet our reporting criteria under 21 cfr part 803.It should be noted that steris is submitting a medical device report (mdr) solely due to the receipt of the user facility medwatch report which is in accordance with our procedures and policies.No additional issues have been reported.

Brand Name
AMSCO 7052HP WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key18852324
Report Number9680353-2024-00012
Device Sequence Number12616319
Product Code MEC
UDI-Device Identifier00724995176563
UDI-Public00724995176563
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown